Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 12, 2017, 3:14 PM CDT for Freeborn County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 12, 2017, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WWUS83 KMPX 122014
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
314 PM CDT MON JUN 12 2017
MNZ092-093-122100-
Freeborn-Faribault-
314 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FREEBORN AND
SOUTHEASTERN FARIBAULT COUNTIES...
At 314 PM CDT, a strong thunderstorm was located over Bricelyn, or 21
miles west of Albert Lea, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albert Lea, Clarks Grove, Alden, Bricelyn, Hartland, Freeborn,
Hayward, Mansfield, Conger, Kiester, Walters and Manchester.
This includes the following highways...
Interstate 35 between mile markers 9 and 22.
Interstate 90 between mile markers 136 and 164.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4350 9383 4354 9396 4373 9365 4385 9365
4385 9342 4380 9327 4367 9322 4350 9359
TIME...MOT...LOC 2014Z 223DEG 29KT 4357 9377
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:40 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 1:40 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 140 PM CDT Mon Jun 12 2017 .SHORT TERM...(Today and tonight) Issued at 428 AM CDT Mon Jun 12 2017 Main concern continues to be thunderstorm chances and timing. We have had a relative lull in the precip early this morning, as weak high pressure has moved into the Dakotas and Minnesota and upper heights have been rising. Front has moved just barely southeast of our forecast area, and stretches from central Wisconsin to northwest Iowa. Weak pattern means light winds overnight, and with all the precip yesterday, there is enough leftover moisture to result in widespread low clouds and dense fog this morning. The fog is quite shallow, and should disappear by mid morning. Have continued the dense fog advisory, and even expanded it to most of our area, except for south central MN to west central WI. High clouds and some modest amount of wind has kept the fog at bay in those areas. With a weak front, upper ridging and no apparent forcing mechanism early this morning, have lowered pops for this morning in south central MN. However, return flow sets up this afternoon as high moves off and weak short wave arrives. Thunderstorms will become possible again this afternoon, spreading from south to north as warm advection increases. There is some chance for severe weather in southern MN, but am not overly excited about it. Still, low level flow increases enough, and thermo parameters are conducive for storms, so will not be surprised if there are a couple storms this afternoon and evening that are severe. A better chance for storms will occur late tonight, when a much stronger short wave rotates around the broad upper low out west and sweeps across MN. .LONG TERM...(Tuesday through Sunday) Issued at 428 AM CDT Mon Jun 12 2017 Additional chances for severe storms are found early in the long term forecast period associated with the finale of the system that plagued the area with thunderstorms for several days. Tuesday & Wednesday are the days we will need to worry about as far as severe weather potential is concerned, when the warm front lifts from southern to central MN/WI (Tuesday), and the cold front awaits its turn to pass over the eastern Dakotas (Wednesday). The western half of the forecast area (roughly St Cloud to Fairmont) looks to have the highest threat for severe storms Tuesday afternoon, given the mid-level cooling (acting to erode the convective inhibition and steepen lapse rates) and enhanced deep layer shear that will result as the deep closed low ejects eastward from the Rockies to the Northern Plains and takes on a negative tilt. These pieces of the puzzle are expected to come together around 00z Wednesday over western MN. Storm mode looks to be supercellular in nature given the progged instability & shear parameters. Therefore, all severe phenomena (damaging winds, large hail, tornadoes) appear possible. The activity then spreads east across the forecast area on Tuesday evening, although there could be a weakening trend as storms pull away from the best forcing/cooling aloft. High temperatures on Tuesday and Wednesday look to warm into the mid 80s to lower 90s. Heat index values do near heat advisory criteria in the Twin Cities metro (95 degrees), but progged Wet Bulb Globe Temperature (WBGT) values only in the lower 80s illustrate the assistance breezy winds and cloud cover will have on lowering the heat risk somewhat. Wednesday brings the passage of the aforementioned cold front. We do lose a bit of the forcing given the low will have lifted to northwest Ontario. Therefore shear and flow look fairly weak, so the potential for organized activity is lower. Eastern areas (east of I-35) appear to have a slightly higher severe potential given closer proximity to height falls with the closed low to the northwest. However, plenty of residual instability will still be around as exhibited by progged dewpoints in the mid/upper 60s and precipitable water values around 2 inches. In the wake of the system on Thursday and Friday temperatures retreat back into the 80s for highs, which is cooler but still above normal for mid June. Weak westerly mid level flow and faint impulses could generate a shower or two, but overall dry weather is expected into Friday. Late Friday and Saturday the front lifts back norther toward the area, so we could see the return of a few showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 132 PM CDT Mon Jun 12 2017 Evolving situation with a line of thunderstorms that initiated over eastern South Dakota and expanded eastward into southwestern MN. Strong to severe thunderstorms are pushing northeast from south central MN eventually heading toward Eau Claire and the Chippewa Valley Region. More thunderstorms will be possible overnight along I-90 unless these current storms push the front south. KMSP...quickly changing conditions with thunderstorms approaching from the southwest. The strongest storms will stay south of MSP, but there will still be thunderstorms. /OUTLOOK FOR KMSP/ Tue...VFR/MVFR with TSRA likely late. Wind S at 10-15kt. Wed...VFR/MVFR with TSRA possible. Wind S-SW 5-10kt. Thu...VFR. Wind W 5 to 10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, Jun 12, 9:36 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 936 AM CDT Mon Jun 12 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131445- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 936 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected to spread north across the area as a warm front lifts across the region today. A few of these storms could be severe this afternoon and evening across southern Minnesota, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread thunderstorm activity is expected Tuesday and Wednesday. Severe storms are possible on Tuesday afternoon and evening, and again on Wednesday generally east of Interstate 35. Large hail, damaging winds, tornadoes and heavy rainfall will be possible. Peak heat indices will near 95 degrees on Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon across southern Minnesota, and again on Tuesday and Wednesday.
In the hours before
Special weather statement, Jun 12, 1:34 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
134 PM CDT MON JUN 12 2017
MNZ069-076-077-121900-
Le Sueur-Rice-Scott-
134 PM CDT MON JUN 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LE SUEUR...SOUTHEASTERN
SCOTT AND WESTERN RICE COUNTIES...
At 134 PM CDT, radar indicated strong thunderstorms were located
along a line extending from St Henry to near Kilkenny to near
Morristown. Movement was northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Faribault, New Prague, Lonsdale, Montgomery, Le Center, Webster,
Cleveland, Elko New Market, Bridgewater, Kilkenny, Heidelberg and St
Thomas.
This includes Interstate 35 between mile markers 56 and 75.
LAT...LON 4426 9358 4435 9394 4436 9395 4451 9385
4460 9350 4455 9328 4447 9328 4447 9323
4429 9320 4426 9347 4419 9354
TIME...MOT...LOC 1834Z 220DEG 36KT 4438 9381 4431 9353 4425 9346Local storm report, Jun 12, 1:50 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND GST 3 NW FARIBAULT 44.32N 93.31W
06/12/2017 M58 MPH RICE MN AWOS
MEASURED AT FARIBAULT AIRPORT.
&&Local storm report, Jun 12, 2:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 2 SSE WASECA 44.06N 93.49W
06/12/2017 M59 MPH WASECA MN MESONET
MESONET STATION MN039, WASECA 1SSE.
&&
CARLYONSpecial weather statement, Jun 12, 2:42 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 242 PM CDT MON JUN 12 2017 MNZ085-122000- Steele- 242 PM CDT MON JUN 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEELE COUNTY... At 242 PM CDT, a strong thunderstorm was located over Bixby, or 13 miles southeast of Owatonna, moving northeast at 45 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Blooming Prairie and Bixby. This includes U.S. Highway 14 near mile marker 182. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. A severe thunderstorm watch remains in effect until 700 PM CDT for south central Minnesota. LAT...LON 4391 9319 4407 9305 4385 9305 4384 9306 TIME...MOT...LOC 1942Z 218DEG 40KT 4391 9308
Special weather statement, Jun 12, 3:00 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT MON JUN 12 2017
MNZ091-092-122045-
Martin-Faribault-
300 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT FARIBAULT AND SOUTHEASTERN
MARTIN COUNTIES...
At 300 PM CDT, a strong thunderstorm was located near East Chain, or
14 miles southeast of Fairmont, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Blue Earth, Wells, Winnebago, Minnesota Lake, Elmore, Easton, Frost,
Delavan, East Chain, Brush Creek, Huntley and Baroda.
This includes the following highways...
Interstate 90 between mile markers 111 and 135.
U.S. Highway 169 between mile markers 1 and 25.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Minnesota.
LAT...LON 4352 9438 4385 9416 4385 9365 4373 9365
4350 9404 4350 9434
TIME...MOT...LOC 2000Z 222DEG 31KT 4353 9422Special weather statement, Jun 12, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
314 PM CDT MON JUN 12 2017
MNZ092-093-122100-
Freeborn-Faribault-
314 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FREEBORN AND
SOUTHEASTERN FARIBAULT COUNTIES...
At 314 PM CDT, a strong thunderstorm was located over Bricelyn, or 21
miles west of Albert Lea, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albert Lea, Clarks Grove, Alden, Bricelyn, Hartland, Freeborn,
Hayward, Mansfield, Conger, Kiester, Walters and Manchester.
This includes the following highways...
Interstate 35 between mile markers 9 and 22.
Interstate 90 between mile markers 136 and 164.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4350 9383 4354 9396 4373 9365 4385 9365
4385 9342 4380 9327 4367 9322 4350 9359
TIME...MOT...LOC 2014Z 223DEG 29KT 4357 9377The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:59 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Brown, Carver, Chippewa, Chisago and 24 more | 9 hr |
| Jun 12, 8:48 AM CDT | Special Weather Statement | MPX | Blue Earth | 27 min |
| Jun 12, 9:10 AM CDT | Special Weather Statement | MPX | Waseca | 35 min |
| Jun 12, 10:42 AM CDT | Special Weather Statement | MPX | Steele | 33 min |
| Jun 12, 11:11 AM CDT | Special Weather Statement | MPX | Martin | 49 min |
| Jun 12, 11:34 AM CDT | Special Weather Statement | MPX | Blue Earth | 56 min |
| Jun 12, 11:48 AM CDT | Special Weather Statement | MPX | Freeborn | 57 min |
| Jun 12, 11:57 AM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 33 min |
| Jun 12, 12:29 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown | 46 min |
| Jun 12, 12:31 PM CDT | Special Weather Statement | MPX | Faribault | 44 min |
| Jun 12, 12:42 PM CDT | Special Weather Statement | MPX | Blue Earth | 48 min |
| Jun 12, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 36 min |
| Jun 12, 1:09 PM CDT | Special Weather Statement | MPX | Freeborn | 51 min |
| Jun 12, 1:24 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele, Waseca | 36 min |
| Jun 12, 1:34 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 26 min |
| Jun 12, 1:51 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 39 min |
| Jun 12, 2:42 PM CDT | Special Weather Statement | MPX | Steele | 18 min |
| Jun 12, 3:00 PM CDT | Special Weather Statement | MPX | Faribault | 45 min |
| Jun 11, 9:01 PM CDT | Special Weather Statement | MPX | Rusk | 29 min |
| Jun 11, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 45 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.